Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 4, 2001, 4:54 AM EST for Columbia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2001, 4:54 AM EST (09:54 UTC)
- Expired
- Mar 4, 2001, 5:45 AM EST
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Columbia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WUUS52 KJAX 040955 SVRJAX FLC023-041045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 AM EST SUN MAR 4 2001 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 545 AM EST * AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER LAKE CITY...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 AM EST... FIVE POINTS AND SUWANNEE VALLEY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:30 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 4, 2:30 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST SUN MAR 4 2001
SURFACE LOW NEAR TUP WITH UPPER SHORT WAVE LIFTING NE ALONG THE MS
RIVER. CONVECTION OVER SE GA AND NE FL BECOMING MORE E-W ORIENTED
AND WEAKENING AS LIGHTNING HAS DIMINISHED. SQUALL LINE NEAR TLH
INTO THE GULF WILL BE MOVING ACROSS THE AREA TODAY AS COLD FRONT
NEAR MOB MOVES EAST. WITH DRY SURGE ALOFT BEHIND CONVECTION AND
DAYTIME HEATING STORMS SHOULD BECOME STRONG AGAIN TODAY OVER MAINLY
THE SE HALF OF THE CWA. WILL CONTINUE WITH LIKELY POPS TODAY FOR
ALL AREAS AS RAIN WONT END OVER NW CWA UNTIL LATE THIS MORNING.
WINDS WILL REMAIN STRONG INTO TUESDAY AS LOW INTENSIFIES OVER
MID-ATLANTIC STATES. WIND ADVISORY MAY BE NEEDED FOR MONDAY. MUCH
COLDER AIR STARTS MOVING INTO AREA TONIGHT WITH FREEZE STILL EXECTED
TUESDAY MORNING.
MARINE...WILL CONTINUE SCA FOR WATERS AS WINDS SHOULD REMAIN ABOVE
CRITERIA INTO TUESDAY. GRAYS REEF NOW JUST REACHING 20 KNOTS.
FIRE...WILL GO WITH FIRE WEATHER WATCH MONDAY AFTERNOON AS RELATIVE
HUMIDITIES DROP TO AROUND 30 PERCENT WITH STRONG NW WINDS.
PRELIM
AMG 72/44/55/29 6200
SSI 78/45/58/32 7100
JAX 79/46/59/31 7100
GNV 80/48/60/31 8000 04
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
FIRE WEATHER WATCH OKEFENOKEE MONDAY AFTERNOON.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.
FIRE WEATHER WATCH NE FL MONDAY AFTERNOON.
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:03 AM EST | Severe Thunderstorm Warning | JAX | Baker, Union | 42 min |
| Mar 4, 8:24 AM EST | Severe Thunderstorm Warning | JAX | Marion | 36 min |
| Mar 4, 8:33 AM EST | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.